Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 22, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 26, 2015, 9:35 AM HST for 4 counties in Hawaii. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2015, 9:35 AM HST (19:35 UTC)
- Expired
- Sep 27, 2015, 3:03 PM HST
- In force
- 29 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWHW70 PHFO 261935 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 935 AM HST SAT SEP 26 2015 ...WIND ADVISORY NOW IN EFFECT FOR SMALLER HAWAIIAN ISLANDS... .A TIGHT PRESSURE GRADIENT BETWEEN NEARING TROPICAL STORM NIALA TO THE EAST AND A STRONG HIGH NORTH OF THE STATE WILL PRODUCE WINDY CONDITIONS ACROSS THE SMALLER ISLANDS THROUGH SUNDAY NIGHT. WINDS WILL BE PARTICULARLY STRONG IN AREAS TYPICALLY EXPOSED TO THE TRADES. HIZ001>021-270845- /O.NEW.PHFO.WI.Y.0022.150926T1935Z-150928T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA 935 AM HST SAT SEP 26 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * TIMING...THROUGH SUNDAY NIGHT. * WINDS...EAST WINDS 25 TO 35 MPH...WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE IN AREAS EXPOSED TO THE TRADE WINDS. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
6 follow-up statements
184 WWHW70 PHFO 270113 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 PM HST SAT SEP 26 2015 ...WIND ADVISORY NOW IN EFFECT FOR SMALLER HAWAIIAN ISLANDS... .A TIGHT PRESSURE GRADIENT BETWEEN NEARING TROPICAL STORM NIALA TO THE EAST AND A STRONG HIGH NORTH OF THE STATE WILL PRODUCE WINDY CONDITIONS ACROSS THE SMALLER ISLANDS THROUGH SUNDAY NIGHT. WINDS WILL BE PARTICULARLY STRONG IN AREAS TYPICALLY EXPOSED TO THE TRADES. HIZ001>021-271415- /O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA 313 PM HST SAT SEP 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * TIMING...THROUGH SUNDAY NIGHT. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE IN AREAS EXPOSED TO THE TRADE WINDS. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
583 WWHW70 PHFO 271340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST SUN SEP 27 2015 ...WIND ADVISORY IN EFFECT FOR THE SMALLER HAWAIIAN ISLANDS... .A TIGHT PRESSURE GRADIENT BETWEEN TROPICAL STORM NIALA AND A STRONG HIGH NORTH OF THE STATE WILL PRODUCE GUSTY AND LOCALLY WINDY CONDITIONS ACROSS THE SMALLER ISLANDS THROUGH SUNDAY NIGHT. THE STRONGEST WINDS WILL OCCUR OVER AND AROUND TERRAIN. HIZ001>021-280245- /O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA 340 AM HST SUN SEP 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * TIMING...THROUGH TONIGHT. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
848 WWHW70 PHFO 271342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST SUN SEP 27 2015 ...WIND ADVISORY IN EFFECT FOR THE SMALLER HAWAIIAN ISLANDS... .A TIGHT PRESSURE GRADIENT BETWEEN TROPICAL STORM NIALA AND A STRONG HIGH NORTH OF THE STATE WILL PRODUCE GUSTY AND LOCALLY WINDY CONDITIONS ACROSS THE SMALLER ISLANDS THROUGH TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER AND AROUND TERRAIN...AND THE ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY. HIZ001>021-280245- /O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA 342 AM HST SUN SEP 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * TIMING...THROUGH TONIGHT. THIS ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
210 WWHW70 PHFO 271439 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 439 AM HST SUN SEP 27 2015 ...WIND ADVISORY IN EFFECT FOR ALL ISLANDS... .A TIGHT PRESSURE GRADIENT BETWEEN TROPICAL STORM NIALA AND A STRONG HIGH NORTH OF THE STATE WILL PRODUCE GUSTY AND LOCALLY WINDY CONDITIONS ACROSS THE ALL ISLANDS THROUGH TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER AND AROUND TERRAIN...AND THE ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY. HIZ023>027-280345- /O.EXA.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 439 AM HST SUN SEP 27 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * TIMING...THROUGH TONIGHT. THIS ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ001>021-280345- /O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA 439 AM HST SUN SEP 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * TIMING...THROUGH TONIGHT. THIS ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
466 WWHW70 PHFO 271441 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 441 AM HST SUN SEP 27 2015 ...WIND ADVISORY IN EFFECT FOR ALL ISLANDS... .A TIGHT PRESSURE GRADIENT BETWEEN TROPICAL STORM NIALA AND A STRONG HIGH NORTH OF THE STATE WILL PRODUCE GUSTY AND LOCALLY WINDY CONDITIONS ACROSS ALL ISLANDS THROUGH TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER AND AROUND TERRAIN...AND THE ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY. HIZ001>021-023>027-280345- /O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 441 AM HST SUN SEP 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * TIMING...THROUGH TONIGHT. THIS ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
835 WWHW70 PHFO 280103 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 303 PM HST SUN SEP 27 2015 ...WIND ADVISORY CANCELLED... HIZ001>021-023>027-280215- /O.CAN.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 303 PM HST SUN SEP 27 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AND GUSTS ACROSS THE STATE HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO GRADUALLY WEAKEN. THEREFORE...THE WIND ADVISORY FOR THE STATE OF HAWAII IS CANCELLED. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 26, 4:00 AM HST, 5 hours 35 minutes earlier.
Area forecast discussion, Sep 26, 4:00 AM HST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SAT SEP 26 2015 .SYNOPSIS... MODERATE TO LOCALLY BREEZY TRADE WINDS WILL KEEP MOST SHOWERS FOCUSED OVER WINDWARD SLOPES INTO NEXT WEEK...THOUGH AFTERNOON SHOWERS ALSO WILL OCCUR OVER SOME LEE SLOPES. A MOIST AND UNSTABLE AIR MASS FROM THE DEEP TROPICS LIKELY WILL BRING HEAVY SHOWERS AND THUNDERSTORMS TO THE BIG ISLAND AT LEAST THROUGH SUNDAY NIGHT. && .DISCUSSION... SURFACE OBSERVATIONS FROM AROUND THE MAIN HAWAIIAN ISLANDS CONTINUED TO REPORT MODERATE TO LOCALLY STRONG TRADE WINDS. A SCATTEROMETER PASS REPORTED THE HIGHEST SPEEDS IN THE USUAL WINDY PLACES AROUND MAUI AND HAWAII COUNTIES...BUT ALSO NORTH OF KAUAI. THE MOIST...AND FURTHER MOISTENING...AIR MASS OVER THE STATE SUPPORTED WELL-DEVELOPED MARINE SHOWERS MOVING ASHORE ALONG WINDWARD SLOPES. LEE CONVECTION REMAINED RATHER SUBDUED CONSIDERING THE AVAILABLE FUEL...AS AGREED WELL WITH CLIMATOLOGY...BUT SHOWERS PASSING COMPLETELY OVER THE ISLANDS FROM NORTHEAST TO SOUTHWEST STILL MANAGED TO REACH LEE AREAS. ALOFT... CONDITIONS WERE NEARLY FLAT...WITH ONLY A HINT OF TROUGHING EXTENDING TOWARD THE STATE FROM THE NORTHEAST. GUIDANCE AGREED FAIRLY WELL IN PREDICTING ONLY GRADUAL CHANGE TO THE OVERALL SYNOPTIC PATTERN THROUGH THE FORECAST PERIOD. WITH THE TRADE WINDS FIRMLY IN PLACE...AND CHANGING ONLY SLIGHTLY IN INTENSITY...MOST PRECIPITATION WILL OCCUR OVER WINDWARD SLOPES...THOUGH AFTERNOON CUMULUS BUILDUPS WILL REMAIN POSSIBLE AS WELL. MODEL CONSENSUS ALSO FAVORED A DRIER AIR MASS GRADUALLY WORKING ITS WAY SOUTH OVER THE STATE...MAINLY FROM MONDAY NIGHT. A DRIER AIR MASS EVENTUALLY WILL LIMIT PRECIPITATION OVER THE STATE AS A WHOLE...WITH THE GREATEST DECREASE OVER LEE SLOPES. HOWEVER...THE TRACK AND INTENSITY OF TROPICAL CYCLONE NIALA WILL HAVE THE POTENTIAL TO INFLUENCE THE FORECAST DECISIVELY. THE LATEST FORECAST FROM CPHC PREDICTED NIALA TO CURVE WEST RAPIDLY AND PASS SOUTH OF THE BIG ISLAND OVER THE WEEKEND. IN THIS SCENARIO...THE MAIN CHANGE TO THE WIND FIELD FROM BASIC TRADE FLOW WILL CONSIST OF A MODEST INCREASE IN SPEED OVER MUCH OF THE STATE AND COASTAL WATERS. THAT SAID...THERE WILL BE SOME RISK THAT WINDS OVER AND SOUTH OF THE BIG ISLAND MAY REACH TROPICAL STORM FORCE IN PLACES... ESPECIALLY IF NIALA DOES NOT END UP FOLLOWING THE FORECAST TRACK. STILL...THE LARGER INFLUENCE ON ISLAND WEATHER WILL COME FROM THE SURGE OF MOISTURE ACCOMPANYING NIALA FROM THE DEEP TROPICS. THIS SURGE ALREADY REACHED THE BIG ISLAND...AND WILL ONLY INCREASE INTO TONIGHT. SOUTHEAST SLOPES LIKELY WILL BEAR THE BRUNT OF THE RESULTING HEAVY RAIN AND POSSIBLE THUNDERSTORMS...BUT THE WHOLE ISLAND WILL BE AT RISK INTO NEXT WEEK. GUIDANCE DISAGREED ON HOW FAR NORTH THE DEEP MOISTURE WILL REACH...BUT TRADE WIND FLOW WILL HELP TO SHIELD THE SMALLER ISLANDS. A FLASH FLOOD WATCH REMAINED IN EFFECT ACCORDINGLY. && .MARINE... ALTHOUGH TROPICAL STORM NIALA IS EXPECTED TO PASS SOUTH OF THE BIG ISLAND AND WEAKEN OVER THE WEEKEND AS IT CONTINUES ON A WESTWARD TRACK...COASTAL IMPACTS ARE ANTICIPATED...ESPECIALLY ALONG THE SOUTHEAST COAST OF THE BIG ISLAND AND THE ADJACENT WATERS. THE LOCALLY RUN HIRES WAVE MODEL GUIDANCE DRIVEN BY THE OFFICIAL CENTRAL PACIFIC HURRICANE CENTER WIND FORECAST ASSOCIATED WITH NIALA SUPPORTS THIS AND INDICATES SEAS RAPIDLY RISING THROUGH THE DAY SATURDAY...PEAKING BETWEEN TONIGHT AND SUNDAY NIGHT IN THE 10 TO 15 FT RANGE OVER THE SOUTHEAST BIG ISLAND WATERS...THEN SLOWLY SUBSIDING THROUGH THE FIRST HALF OF THE UPCOMING WEEK AS NIALA WEAKENS AND PASSES SOUTH OF THE ISLANDS. ADVISORY LEVEL SURF...THAT COULD NEAR WARNING LEVELS ALONG THE SOUTHEAST FACING BEACHES OF THE BIG ISLAND SATURDAY NIGHT THROUGH SUNDAY NIGHT...IS EXPECTED THROUGH THIS TIME ALONG THE EAST FACING SHORES OF EACH ISLAND. WAVE RUNUP COULD BECOME A CONCERN AND WILL NEED TO BE MONITORED THROUGH THE WEEKEND...MAINLY IN THE TYPICALLY VULNERABLE LOCATIONS ALONG THE SOUTHEAST COAST OF THE BIG ISLAND. MODERATE TO LOCALLY STRONG TRADE WINDS ASSOCIATED WITH HIGH PRESSURE NORTH OF THE MARINE AREA ARE ANTICIPATED BY MID WEEK. SEAS WILL REFLECT THIS AND GRADUALLY SUBSIDE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 6 AM THIS MORNING TO 6 AM HST MONDAY FOR KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA. FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR BIG ISLAND. TROPICAL STORM WATCH FOR BIG ISLAND. TROPICAL STORM WATCH FOR BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:05 PM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 3 days |
| Sep 25, 8:39 PM HST | Areal Flood Advisory | HFO | Hawaii | 6 hr |
| Sep 26, 1:07 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Sep 26, 2:34 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Sep 26, 2:58 AM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| Sep 26, 4:00 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Sep 26, 11:20 AM HST | Gale Warning | HFO | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.